• Share. Be Supported. Recover.

    We are a friendly, safe community supporting each other's mental health. We are open 24 hours a day, 365 days a year.

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Risperidone induced sleep disturbance

S

samlsho73

Member
Joined
Dec 24, 2021
Messages
7
Location
China
I have taken aripiprazole 25mg and olanzapine 15mg for a few months for my OCD. I realized that aripiprazole was not working for my OCD even in such a high dose. Then my psychiatrist directly switched to risperidone and she put me on 2mg b.d. (i.e. 4 mg per day). I am now on Day 3 taking risperidone. I found risperidone a bit activating and has caused insomnia (early wakenings and having difficulty falling asleep when taking a nap). Is this caused by risperidone or is it simply a withdrawal symptom of Abilify? Which option should I discuss with my doctor?

Option 1: Wait for the insomnia to subside

Option 2: Increase the dose of risperidone

Option 3: Take 4mg risperidone in the morning

Option 4: Take 4mg risperidone in the evening

Option 5: Increase the dose of olanzapine

Option 6: Switch from olanzapine to quetiapine

Option 7: Switch from risperidone to quetiapine

Option 8: Switch from promethazine to hydroxyzine
 
O

Orangeade

Well-known member
Joined
Dec 23, 2021
Messages
1,704
Location
England
I have taken aripiprazole 25mg and olanzapine 15mg for a few months for my OCD. I realized that aripiprazole was not working for my OCD even in such a high dose. Then my psychiatrist directly switched to risperidone and she put me on 2mg b.d. (i.e. 4 mg per day). I am now on Day 3 taking risperidone. I found risperidone a bit activating and has caused insomnia (early wakenings and having difficulty falling asleep when taking a nap). Is this caused by risperidone or is it simply a withdrawal symptom of Abilify? Which option should I discuss with my doctor?

Option 1: Wait for the insomnia to subside

Option 2: Increase the dose of risperidone

Option 3: Take 4mg risperidone in the morning

Option 4: Take 4mg risperidone in the evening

Option 5: Increase the dose of olanzapine

Option 6: Switch from olanzapine to quetiapine

Option 7: Switch from risperidone to quetiapine

Option 8: Switch from promethazine to hydroxyzine
Maybe you could discuss all these options with him. Its better to be cautious
 
Top